Stability of multihump optical solitons

Elena A. Ostrovskaya, Yuri S. Kivshar, Dmitry V. Skryabin, William J. Firth

    Research output: Contribution to journalArticlepeer-review

    126 Citations (Scopus)

    Abstract

    We demonstrate that, in contrast with what was previously believed, multihump solitary waves can be stable. By means of linear stability analysis and numerical simulations, we investigate the stability of two- and three-hump solitary waves governed by incoherent beam interaction in a saturable medium, providing a theoretical background for the stability of the experimental results reported by Mitchell, Segev, and Christodoulides [Phys. Rev. Lett., 4657 (1998)].

    Original languageEnglish
    Pages (from-to)296-299
    Number of pages4
    JournalPhysical Review Letters
    Volume83
    Issue number2
    DOIs
    Publication statusPublished - 1 Jan 1999

    Fingerprint

    Dive into the research topics of 'Stability of multihump optical solitons'. Together they form a unique fingerprint.

    Cite this